Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Exponents of class groups of real quadratic function fields (II)


Authors: Kalyan Chakraborty and Anirban Mukhopadhyay
Journal: Proc. Amer. Math. Soc. 134 (2006), 51-54
MSC (2000): Primary 11R58; Secondary 11R29
Published electronically: June 13, 2005
MathSciNet review: 2170542
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $g$ be an even positive integer. We show that there are $\gg q^{l/g}/l^2$ polynomials $D\in\mathbb F_q[t]$with $\deg(D)\le l$ such that the ideal class group of the real quadratic extensions $\mathbb F_q(t,\sqrt D)$ have an element of order $g$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 11R58, 11R29

Retrieve articles in all journals with MSC (2000): 11R58, 11R29


Additional Information

Kalyan Chakraborty
Affiliation: Harish-Chandra Research Institute, Chhatnag Road, Jhusi, Allahabad 211 019, India
Email: kalyan@mri.ernet.in

Anirban Mukhopadhyay
Affiliation: Institute of Mathematical Sciences, CIT Campus, Taramani, Chennai 600 113, India
Email: anirban@imsc.res.in

DOI: http://dx.doi.org/10.1090/S0002-9939-05-07953-0
PII: S 0002-9939(05)07953-0
Keywords: Class group, real quadratic fields
Received by editor(s): March 26, 2004
Received by editor(s) in revised form: August 27, 2004
Published electronically: June 13, 2005
Communicated by: Wen-Ching Winnie Li
Article copyright: © Copyright 2005 American Mathematical Society